Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 106, NWS Jackson, MS

April 11, 2005Marion County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 11, 2005, 6:41 PM CDT for Marion County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 6:41 PM CDT (23:41 UTC)
Expired
Apr 11, 2005, 7:45 PM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 2:05 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-604 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 112341
TORJAN
MSC091-120045-
/O.NEW.KJAN.TO.W.0106.050411T2341Z-050412T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF COLUMBIA

* UNTIL 745 PM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
  SOUTHWEST OF KOKOMO...OR ABOUT 14 MILES NORTH OF FRANKLINTON...
  MOVING EAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  6 MILES SOUTH OF KOKOMO BY 655 PM CDT
  8 MILES NORTH OF SANDY HOOK BY 705 PM CDT
  7 MILES SOUTH OF COLUMBIA BY 715 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3122 9003 3114 9000 3114 8995 3108 8992
      3108 8984 3101 8983 3101 8966 3136 8966

$$

CME
3 follow-up statements
000 
WWUS54 KJAN 112356
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CDT MON APR 11 2005

MSC091-120045-
/O.CON.KJAN.TO.W.0106.000000T0000Z-050412T0045Z/
MARION MS-
656 PM CDT MON APR 11 2005

...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR MARION COUNTY...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTH OF
KOKOMO...OR ABOUT 16 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST
AT 35 MPH.

THE TORNADO WILL BE NEAR...
  COLUMBIA BY 715 PM CDT
  IMPROVE BY 730 PM CDT

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3122 9003 3114 9000 3114 8995 3108 8992
      3108 8984 3101 8983 3101 8966 3136 8966

$$

CME
000 
WWUS54 KJAN 120025
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT MON APR 11 2005

MSC091-120045-
/O.CON.KJAN.TO.W.0106.000000T0000Z-050412T0045Z/
MARION MS-
725 PM CDT MON APR 11 2005

...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR MARION COUNTY...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR COLUMBIA...MOVING
NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  IMPROVE BY 740 PM CDT

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3122 9003 3114 9000 3114 8995 3108 8992
      3108 8984 3101 8983 3101 8966 3136 8966

$$

CME
000 
WWUS54 KJAN 120033
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT MON APR 11 2005

MSC091-120043-
/O.CAN.KJAN.TO.W.0106.000000T0000Z-050412T0045Z/
MARION MS-
733 PM CDT MON APR 11 2005

...THE TORNADO WARNING FOR MARION COUNTY IS CANCELLED...

LAT...LON 3122 9003 3114 9000 3114 8995 3108 8992
      3108 8984 3101 8983 3101 8966 3136 8966

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:09 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 11, 3:09 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT MON APR 11 2005

.SHORT TERM...
IT WAS A TALE OF TWO DIFFERENT AIRMASSES ACROSS THE
FORECAST AREA TODAY.  TEMPERATURES (AND AS SUCH) INSTABILITY WAS
KEPT DOWN ACROSS PARTS OF NORTHWEST AND NORTH MISSISSIPPI THIS
AFTERNOON...THANKS TO THUNDERSTORMS WHICH DEVELOPED EARLY THIS
MORNING.  FURTHER SOUTH...SKIES CLEARED A BIT UNDERNEATH A
PERSISTENT CAP AND TEMPERATURES WARMED INTO THE MIDDLE AND UPPER 70S
GENERALLY ALONG AND SOUTH OF INTERSTATE 20.

THE CAP HAS ALLOWED THE ATMOSPHERE ACROSS SOUTH MISSISSIPPI TO
BECOME VERY UNSTABLE...WITH LAPS LIFTED INDICES RUNNING LOWER THAN
-4 DEGREES CELSIUS OVER THE SOUTHWEST PART OF THE FORECAST AREA.
WIND PROFILERS AROUND THE REGION HAVE INDICATED INCREASED KINEMATIC
FIELDS...WITH BOTH 925 AND 850 MB WIND SPEEDS INCREASING TO MORE
THAN 40 KNOTS.  THIS HAS ALLOWED SURFACE THETA-E VALUES TO EXCEED
340K (PER LAPS DATA) IN THE SOUTHWEST PART OF THE FORECAST AREA WITH
PARCEL BUOYANCY AROUND 2000 JOULES/KG.  WITH THE COMBINATION OF
DEVELOPING THUNDERSTORMS AHEAD OF THE SQUALL LINE...AND THE SQUALL
LINE ITSELF...I FEEL RATHER CONFIDENT IN PLACING CATEGORICAL RAIN
CHANCES IN THE FIRST PERIOD OF THE PACKAGE.  SINCE NOTHING HAS
CHANGED WITH THE LARGE-SCALE DYNAMICS...ILL CONTINUE MENTIONING THE
POSSIBILITY OF SEVERE STORMS IN ALL AREAS TONIGHT.

MY THINKING ON THE FLOODING SITUATION HASNT REALLY CHANGED.  ONE
HOUR FLASH FLOOD GUIDANCE VALUES REMAIN RATHER LOW ACROSS AREAS
NORTH AND WEST OF THE NATCHEZ TRACE (A.K.A. AREAS THAT HAVE SEEN
RAIN ALL DAY).  WITH MORE RAIN EXPECTED TONIGHT...I HAVE NO PROBLEM
CONTINUING THE FLASH FLOOD FOR THE AREA CURRENTLY SEEING THE RAIN.
THE LATEST INFORMATION FROM THE RUC MODEL SUGGESTS THAT THE SOUTHERN
EDGE OF THE SQUALL LINE WILL SLOW AND POSSIBLY STALL OVER THE
SOUTHEASTERN COUNTIES.  WITH MORE THAN AMPLE DIFFLUENCE AND MOISTURE
EXPECTED OVER THE REGION...I WILL EXPAND THE FLASH FLOOD WATCH TO
ENCOMPASS THE REMAINDER OF MY FORECAST AREA.

THE BEST UPPER-LEVEL DIFFLUENCE AND LOW-LEVEL MOISTURE AXIS IS
EXPECTED TO SHIFT EAST INTO ALABAMA OVERNIGHT AS A STRONG
NEGATIVELY-TILTED SHORTWAVE MOVES ACROSS THE SOUTHEAST.  WITH DRIER
AIR EXPECTED TO MOVE INTO THE WESTERN PART OF THE FORECAST AREA AS A
COLD FRONT TRAVERSES THE REGION OVERNIGHT...ILL BEGIN TO TAPER RAIN
CHANCES FROM THE WEST THEN.

EVEN THOUGH THE UPPER-LEVEL LOW WILL BE SOMEWHAT SLOW TO EXIT THE
SOUTHEAST...A MID-LEVEL DRY PUNCH SHOULD MOVE INTO OUR NECK OF THE
WOODS OVERNIGHT.  BOUNDARY LAYER MOISTURE FIELDS SHOULD BEGIN TO DRY
OUT...AND WE SHOULD SEE A DECREASING CLOUD COVER (TYPE) TREND BY
TUESDAY AFTERNOON.  TO ACCOUNT FOR ANY LINGERING SHOWERS...ILL
LEAVE RAIN CHANCES IN SLIGHT CHANCE TO LOW-END CHANCE TERRITORY
BEFORE TAPERING LATE IN THE DAY. /BUTTS/

.LONG TERM...
AS THE UPPER LOW CROSSES THROUGH THE TENNESSEE VALLEY ON WEDNESDAY...
A SHORTWAVE IS FORECAST TO ROTATE SWD THROUGH OUR CWFA ASSOCIATED
WITH COLDER AIR IN THE MID LEVELS. SOME ELEVATED THUNDERSTORMS STILL
APPEAR POSSIBLE WITH THIS IMPULSE WEDNESDAY AFTERNOON BUT THESE
SHOULD QUICKLY WEAKEN WITH THE LOSS OF ANY DAYTIME HEATING. THE 12Z
GFS HAS TRENDED A LITTLE FARTHER S WITH A STRONGER 500MB LOW CENTER
OF 553DM AND -24C MOVING FROM KMSL TO KATL BY WEDNESDAY EVENING. A
PERSISTENT BROAD LOW LEVEL CYCLONIC CIRCULATION PREVAILS OVER THE
LOWER MS VALLEY THROUGH THURSDAY BEFORE WEAKENING AND WE EXPECT
CLOUD COVER WILL ALSO...ESPECIALLY ERN MS. 850MB FLOW FINALLY
BECOMES ANTICYCLONIC THURSDAY EVENING...WHEN CLEARING SHOULD IMPROVE
MORE FROM W TO E.

THE FRIDAY THROUGH SUNDAY TIME FRAME LOOKS FAIRLY QUIET WITH BLOCKY
UPPER FLOW PATTERN HOLDING OVER THE GREAT LAKES REGION AND WEAK
SURFACE RIDGING FROM THE OH VALLEY TO THE GULF COAST. THE NEXT
APPROACHING SHORTWAVE SUNDAY EVENING HAS TRENDED A LITTLE FARTHER N
IN THE LATEST MODEL RUNS AND MAY NOT REACH OUR REGION BEFORE MONDAY.
WILL HAVE TO KEEP AN EYE ON FUTURE DEVELOPMENTS HERE BUT NOT A VERY
IMPRESSIVE SYSTEM AT THIS POINT. HAVE OPTED TO KEEP SMALL RAIN
CHANCES IN FOR SUNDAY AFTERNOON THROUGH MONDAY BUT THESE MAY BE
DROPPED IN LATER FORECASTS WITH TEMPERATURES REMAINING CLOSE TO
CLIMATOLOGY IN BOTH THE ENSEMBLE AND GFS MOS OUTPUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  72  49  69 /  90  10  10  30
MERIDIAN      58  76  48  69 / 100  20  10  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR MSZ018-MSZ019-
     MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
     MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
     MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
     MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
     MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-
     MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
     MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-
     MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-
     MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-
     MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-
     MSZ066-MSZ072-MSZ073-MSZ074.

LA...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR ARZ074-ARZ075.

     LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ARZ074-ARZ075.

&&

10/40

...CORRECTED WATCH/WARNING/ADVISORY SECTION FOR ADDITIONAL
COUNTIES... DAB
Hazardous weather outlook, Apr 11, 6:11 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
611 AM CDT MON APR 11 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
611 AM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
TODAY...NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR  GENERALLY ALONG
AND WEST OF INTERSTATE 55. EAST OF INTERSTATE 55...SCATTERED
SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON.
THIS EVENING....NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR IN AREAS
ALONG AND EAST OF INTERSTATE 55.

A POTENT STORM SYSTEM WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY
TODAY.	GUSTY SOUTH WINDS AHEAD OF THE SYSTEM WILL FORCE DEEP
GULF MOISTURE INTO THE REGION.	POWERFUL JET STREAM DYNAMICS THAT
WILL MOVE INTO THE AREA WILL PROVIDE AMPLE SUPPORT FOR VIGOROUS
THUNDERSTORM DEVELOPMENT. INCREASING WIND SHEAR (OR THE CHANGE IN
WIND DIRECTION AND/OR SPEED WITH HEIGHT) WILL INCREASE THE
POTENTIAL FOR SEVERE...LONG LIVED STORMS.

TODAY...SUPERCELL THUNDERSTORMS WILL DEVELOP IN AREAS ALONG AND
WEST OF THE INTERSTATE 55 CORRIDOR. THESE STORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED
TORNADOES. BY THIS EVENING...THESE STORMS WILL CONGEAL INTO A
SQUALL LINE. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER RISKS...HOWEVER ISOLATED TORNADOES CANNOT
BE RULED OUT.

THE RISK OF SEVERE STORMS WILL DECREASE FROM THE WEST TONIGHT AS
THE COLD FRONT MOVES THROUGH THE AREA.

...FLOODING...
HEAVY RAINFALL WILL OCCUR ACROSS THE OUTLOOK AREA TODAY AND
TONIGHT.

A POWERFUL SPRINGTIME STORM SYSTEM WILL AFFECT THE LOWER
MISSISSIPPI VALLEY TODAY AND TONIGHT.  WITH COPIOUS AMOUNTS OF
MOISTURE IN PLACE...PERIODS OF HEAVY RAINFALL CAN BE EXPECTED.

ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR...SEVERAL PERIODS OF
SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY.  THE UPPER LEVEL
WINDS SUPPORT TRAINING OF THUNDERSTORMS OVER THIS AREA
TODAY...WHICH WILL RESULT IN WIDESPREAD ONE TO THREE INCH
RAINFALL AMOUNTS. ISOLATED RAINFALL TOTALS OF FOUR TO FIVE INCHES
WILL BE POSSIBLE.

THE THUNDERSTORMS WILL BEGIN TO PROGRESSIVELY MOVE EASTWARD BY
THIS EVENING. WHILE TRAINING OF THUNDERSTORMS IS NOT
EXPECTED...RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES WILL BE
COMMON IN AREAS EAST OF INTERSTATE 55. EXPECT PONDING OF WATER ON
ROADWAYS AND LOW LYING AREAS.

...NON PRECIPITATION...
A LAKE WIND ADVISORY HAS BEEN ISSUED TODAY FOR THE OUTLOOK AREA.
SOUTHERLY WINDS WILL INCREASE IN INTENSITY OVER THE LOWER
MISSISSIPPI RIVER VALLEY AS THE STRONG SYSTEM APPROACHES THE
AREA. SUSTAINED WINDS OF 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH
CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TODAY AND
TONIGHT.  OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH THE
EVENING OF SUNDAY APRIL 17.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 11, 5:46 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FUNNEL CLOUD     MADISON                 32.45N 90.11W
04/11/2005                   MADISON            MS   AMATEUR RADIO

            8 TO 10 INCHES OF WATER OVER THE INTERSECTION OF OLD
            CANTON RD AND RICE RD.

&&

BYRD
Local storm report, Apr 11, 5:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FLASH FLOOD      MADISON                 32.45N 90.11W
04/11/2005                   MADISON            MS   AMATEUR RADIO

            8 TO 10 INCHES OF WATER OVER THE INTERSECTION OF OLD
            CANTON RD AND RICE RD.

&&

BYRD
Special weather statement, Apr 11, 6:00 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT MON APR 11 2005

MSZ029>033-037>039-043-048>049-054-120000-
ATTALA MS-CHOCTAW MS-CLAY MS-COPIAH MS-HINDS MS-
LOWNDES MS-MADISON MS-NOXUBEE MS-OKTIBBEHA MS-
RANKIN MS-WEBSTER MS-WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 153 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 12 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               COPIAH
HINDS                 MADISON               RANKIN

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
COLUMBUS...KOSCIUSKO...PEARL...BRANDON...RICHLAND...JACKSON...
MACON...BROOKSVILLE...WEST POINT...STARKVILLE...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...ACKERMAN...WEIR...EUPORA...MABEN...
MATHISTON AND LOUISVILLE.

MSZ053-059>061-120000-
ADAMS MS-CLAIBORNE MS-FRANKLIN MS-JEFFERSON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 150 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 4 COUNTIES

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

THIS INCLUDES THE CITIES OF...NATCHEZ...PORT GIBSON...FAYETTE...
BUDE...ROXIE AND MEADVILLE.

MSZ044>046-050>052-055>058-062>066-072>074-120200-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-
JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS-
LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LINCOLN MS-
MARION MS-NESHOBA MS-NEWTON MS-SCOTT MS-SIMPSON MS-
SMITH MS-

TORNADO WATCH NUMBER 153 REMAINS VALID UNTIL 9 PM CDT FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 18 COUNTIES

IN CENTRAL MISSISSIPPI

LEAKE                 SCOTT                 SIMPSON
SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...DE KALB...SCOOBA...BROOKHAVEN...
MAGEE...MENDENHALL...FOREST...MORTON...CARTHAGE...TAYLORSVILLE...
RALEIGH...PRENTISS...BASSFIELD...LAUREL...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...
DECATUR...CONEHATTA...PHILADELPHIA...PEARL RIVER...COLUMBIA...
MONTICELLO...NEW HEBRON...MERIDIAN...WEST HATTIESBURG...
LUMBERTON...PURVIS...COLLINS...MOUNT OLIVE AND HATTIESBURG.

CRAVEN
Local storm report, Apr 11, 6:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             1 N PURVIS              31.16N 89.41W
04/11/2005  0.50 INCH        LAMAR              MS   LAW ENFORCEMENT

            DIME SIZED HAIL.

0614 PM     HAIL             5 S HATTIESBURG         31.24N 89.31W
04/11/2005  0.25 INCH        FORREST            MS   EMERGENCY MNGR

            PEA SIZED HAIL

&&

BYRD
Local storm report, Apr 11, 6:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             HATTIESBURG             31.31N 89.31W
04/11/2005  0.88 INCH        FORREST            MS   EMERGENCY MNGR

            NICKEL SIZED HAIL REPORTED AT THE HATTIESBURG AIRPORT.

&&

BYRD
Local storm report, Apr 11, 6:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       SOUTH JACKSON           32.26N 90.23W
04/11/2005  1.30 INCH        HINDS              MS   AMATEUR RADIO

&&

BYRD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:10 AM CDTSevere Thunderstorm WarningJANWarren80 min
Apr 11, 5:11 AM CDTSevere Thunderstorm WarningJANHinds, Madison64 min
Apr 11, 6:16 AM CDTSevere Thunderstorm WarningJANMadison44 min
Apr 11, 7:38 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore67 min
Apr 11, 7:41 AM CDTSevere Thunderstorm WarningJANAttala64 min
Apr 11, 8:10 AM CDTSevere Thunderstorm WarningJANHolmes65 min
Apr 11, 8:33 AM CDTSevere Thunderstorm WarningJANAttala27 min
Apr 11, 8:51 AM CDTSevere Thunderstorm WarningJANAttala54 min
Apr 11, 9:06 AM CDTSevere Thunderstorm WarningJANCarroll54 min
Apr 11, 9:07 AM CDTSevere Thunderstorm WarningJANHolmes53 min
Apr 11, 9:44 AM CDTFlash Flood WarningJANHolmes3 hr
Apr 11, 10:02 AM CDTFlash Flood WarningJANLeflore3 hr
Apr 11, 10:28 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore47 min
Apr 11, 10:36 AM CDTFlash Flood WarningJANCarroll3 hr
Apr 11, 11:11 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada64 min
Apr 11, 11:20 AM CDTFlash Flood WarningJANHumphreys, Sunflower, Washington6 hr
Apr 11, 11:22 AM CDTSevere Thunderstorm WarningJANLeflore53 min
Apr 11, 11:28 AM CDTFlash Flood WarningJANGrenada6 hr
Apr 11, 12:09 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada66 min
Apr 11, 2:06 PM CDTSevere Thunderstorm WarningJANWashington39 min
Apr 11, 2:07 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey53 min
Apr 11, 2:20 PM CDTTornado WarningJANIssaquena, Sharkey40 min
Apr 11, 2:25 PM CDTFlash Flood WarningJANCarroll, Holmes, Leflore6 hr
Apr 11, 2:38 PM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo67 min
Apr 11, 2:52 PM CDTSevere Thunderstorm WarningJANLeflore68 min
Apr 11, 3:56 PM CDTFlash Flood WarningJANWarren2 hr
Apr 11, 4:03 PM CDTSevere Thunderstorm WarningJANWarren42 min
Apr 11, 4:23 PM CDTSevere Thunderstorm WarningJANHinds52 min
Apr 11, 4:41 PM CDTSevere Thunderstorm WarningJANClay, Webster64 min
Apr 11, 5:19 PM CDTSevere Thunderstorm WarningJANHinds, Rankin56 min
Apr 11, 5:27 PM CDTSevere Thunderstorm WarningJANLincoln48 min
Apr 11, 6:13 PM CDTSevere Thunderstorm WarningJANForrest32 min
Apr 11, 6:36 PM CDTSevere Thunderstorm WarningJANHinds, Madison40 min

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.